Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 126, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 12, 2011, 5:27 PM MDT for Laramie County, Wyoming. It was in force for 63 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2011, 5:27 PM MDT (23:27 UTC)
- Expired
- Jul 12, 2011, 6:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 21 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 5:28 PM MDT | HAIL 1 | 3 W Cheyenne, WY | |
| Jul 12, 5:30 PM MDT | HAIL 1 | Ne Cheyenne, WY | |
| Jul 12, 5:30 PM MDT | HAIL 1.25 | 1 Ssw Cheyenne, WY | |
| Jul 12, 5:30 PM MDT | HAIL 1.25 | 4 Ne Cheyenne, WY | |
| Jul 12, 5:31 PM MDT | HAIL 1.75 | Cheyenne, WY | TWO BROKEN WINDOWS...ONE BROKEN SKYLIGHT ON 2ND AVENUE. 0.90 INCHES OF RAIN BEFORE GAUGE WAS SEVERELY DAMAGED. HAIL RANGED FROM 1 TO 1.75 INCHES. DAMAGE TO ROOFS AND AWNINGS OBSERVED IN THE AREA. |
| Jul 12, 5:31 PM MDT | HAIL 1.75 | Cheyenne, WY | HAIL BROKE THROUGH CAR WINDSHIELD DOWNTOWN WITH OTHER CARS RECEIVING LARGE CRACKS IN THE WINDSHIELD |
| Jul 12, 5:33 PM MDT | HAIL 1.75 | Se Cheyenne, WY | QUARTER TO GOLFBALL HAIL |
| Jul 12, 5:35 PM MDT | HAIL 1 | Cheyenne, WY | |
| Jul 12, 5:39 PM MDT | HAIL 1 | 4 Ne Cheyenne, WY | |
| Jul 12, 5:39 PM MDT | HAIL 1.5 | Cheyenne, WY | |
| Jul 12, 5:39 PM MDT | HAIL 1.75 | Cheyenne, WY | |
| Jul 12, 5:40 PM MDT | HAIL 1 | 2 Nw Cheyenne, WY | |
| Jul 12, 5:40 PM MDT | HAIL 1.75 | 2 Nne Cheyenne, WY | 1.21 INCHES OF RAINFALL. HAIL LASTED 25 MINUTES. VIA ESPOTTER |
| Jul 12, 5:40 PM MDT | HAIL 1.75 | 2 Nw Cheyenne, WY | GREENHOUSE WINDOWS WERE BROKEN. |
| Jul 12, 5:45 PM MDT | HAIL 1.75 | 2 N Cheyenne, WY | |
| Jul 12, 5:45 PM MDT | HAIL 1.75 | 3 W Cheyenne, WY | WINDSHIELD BROKEN ON CAR AT FE WARREN AIRFORCE BASE |
| Jul 12, 5:48 PM MDT | HAIL 1 | 3 N Cheyenne, WY | RAINING HEAVY AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
569 WUUS55 KCYS 122327 SVRCYS WYC021-130030- /O.NEW.KCYS.SV.W.0126.110712T2327Z-110713T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 527 PM MDT TUE JUL 12 2011 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 630 PM MDT * AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WARREN AF BASE...OR NEAR CHEYENNE...AND MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... CHEYENNE...WARREN AF BASE...NORTH CHEYENNE...WHITAKER...I-25 EXIT 13...I-25 EXIT 21...HWY 85 AT LODGEPOLE CREEK...HWY 85 AT COUNTY ROAD 222 AND I-25 EXIT 29. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 354 AND 364. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 8 AND 9. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4149 10496 4150 10461 4110 10478 4110 10496 TIME...MOT...LOC 2327Z 193DEG 14KT 4114 10484 WIND...HAIL 60MPH 1.00IN $$ RE
2 follow-up statements
173 WWUS55 KCYS 122340 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 540 PM MDT TUE JUL 12 2011 WYC021-130030- /O.CON.KCYS.SV.W.0126.000000T0000Z-110713T0030Z/ LARAMIE WY- 540 PM MDT TUE JUL 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LARAMIE COUNTY UNTIL 630 PM MDT... AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHEYENNE...MOVING NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... NORTH CHEYENNE...WHITAKER...I-25 EXIT 21...HWY 85 AT LODGEPOLE CREEK...HWY 85 AT COUNTY ROAD 222 AND I-25 EXIT 29. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4113 10493 4149 10496 4150 10461 4110 10478 TIME...MOT...LOC 2340Z 193DEG 14KT 4119 10482 WIND...HAIL 60MPH 1.50IN $$ RE
999 WWUS55 KCYS 122358 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 558 PM MDT TUE JUL 12 2011 WYC021-130007- /O.CAN.KCYS.SV.W.0126.000000T0000Z-110713T0030Z/ LARAMIE WY- 558 PM MDT TUE JUL 12 2011 ...THE FIRST SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. A SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY MAINLY EAST OF CHEYENNE REMAINS IN EFFECT UNTIL 7 PM. LAT...LON 4113 10493 4149 10496 4150 10461 4110 10478 TIME...MOT...LOC 2357Z 193DEG 14KT 4125 10480 $$ RE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:33 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 12, 3:33 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT TUE JUL 12 2011
.SHORT TERM...TONIGHT THROUGH THURSDAY...WATER VAPOR IMAGERY SHOWS
AN UPPER DISTURBANCE NEAR THE FOUR CORNERS REGION MOVING NORTHWARD
TODAY. THUNDERSTORMS ARE ALREADY MOVING ACROSS ALBANY AND CARBON
COUNTIES WITH MORE MAKING THEIR WAY UP FROM WESTERN COLORADO.
MANY AREAS EAST OF THE LARAMIE RANGE ARE STILL UNDER A BKN TO OVC
DECK OF LOW CLOUDS.
PLENTIFUL MONSOONAL MOISTURE ADVECTING INTO THE REGION AHEAD OF
THE LOW WITH WIDESPREAD DEW POINTS IN THE UPPER 50S TO LOW 60S
EAST OF THE LARAMIE RANGE WILL BRING PWATS OF UP TO AN INCH AND A
HALF OR HIGHER IN MOST AREAS THIS AFTERNOON. FORECAST SOUNDINGS
NEAR KLAR AND KCYS SHOW DECENT SURFACE BASED INSTABILITY OF 500 TO
1000 J/KG FOR THIS AFTERNOON...WITH A NEARLY SATURATED ATMOSPHERIC
COLUMN LATER THIS EVENING. FORECAST SOUNDINGS ACROSS THE PANHANDLE
SHOWS A STRONG CAP FOR THE MOST PART THROUGH THIS EVENING SO DOUBT
THESE AREAS WILL EVER REALLY CLEAR. SO INITIALLY THINK THE GREATEST
THREAT FOR STORMS WILL REMAIN IN THE VICINITY OF THE LARAMIE RANGE
AND POINTS WEST UNTIL SOME OF THAT CLOUD COVER FURTHER EAST CAN
MIX OUT...ALTHOUGH EXPECT MOST AREAS NEVER WILL.
THE SFC FRONT IS STALLED ALONG THE LARAMIE RANGE WHICH WILL KEEP
MOIST SOUTHEAST UPSLOPE FLOW IN PLACE AND ALSO DECENT INSTABILITY.
COMBINE THIS WITH UPPER LEVEL SUPPORT FROM THE DISTURBANCE MOVING
UP FROM THE SOUTHWEST...EXPECT A REFORMATION OF SHOWERS AND
THUNDERSTORMS THROUGH AT LEAST THE EARLY OVERNIGHT PERIOD OFF THE
HIGHER TERRAIN. THIS ACTIVITY WILL MOVE NORTHEAST AND EVENTUALLY
AFFECT PARTS OF THE NEBRASKA PANHANDLE LATER THIS EVENING. WILL
KEEP SEVERE POTENTIAL CONFINED TO AREAS VCTY LARAMIE RANGE THROUGH
THIS EVENING WITH HAIL...WIND AND VERY HEAVY RAIN THE MAIN THREAT.
REGARDING THE FLASH FLOODING POTENTIAL...ANTECEDENT CONDITIONS
FROM RECENT RAINFALL FROM CHEYENNE EAST TO SIDNEY SUGGEST THAT IF
THESE AREAS SEE ANY SIGNIFICANT RAINFALL...FLASH FLOODING WILL BE
QUITE POSSIBLE. ISSUED A FLASH FLOOD WATCH FOR EASTERN LARAMIE
COUNTY...KIMBALL AND CHEYENNE COUNTIES FROM 4PM THROUGH 6AM
TOMORROW FOR EXPECTED HEAVY RAINFALL OUT OF SLOW MOVING/TRAINING
STORMS OFF THE HIGHER TERRAIN FEATURES. MODELS ALSO SUGGEST A
HEALTHY LINE MOVING UP FROM NORTHEAST COLORADO INTO THE SOUTHERN
PANHANDLE OVERNIGHT WITH PWATS IN THIS AREA VERGING ON 1.75
INCHES.
STORM ACTIVITY WILL GRADUALLY SHIFT EAST OVERNIGHT WITH RAIN
DIMINISHING SIGNIFICANTLY BY MORNING. AREAS IN BETWEEN STORMS WILL
LIKELY SEE FOG FORMATION OVERNIGHT. RESIDUAL LOW LEVEL MOISTURE IN
PLACE WILL CONTRIBUTE TO AT LEAST A CHANCE FOR SHOWERS AND
THUNDERSTORMS AGAIN TOMORROW AFTERNOON. MAIN FOCUS WILL BE ALONG
THE PREVIOUSLY STALLED FRONT THAT WILL SHIFT EAST OFF THE
MOUNTAINS THROUGH THE DAY. WINDS WEST OF THE LARAMIE RANGE WILL
BEGIN TO INCREASE AS THE GRADIENT TIGHTENS IN RESPONSE TO FRONTAL
MOVEMENT. THURSDAY WILL SEE EVEN LESS CHANCE FOR STORMS...WITH
INCREASING TEMPERATURES AND MORE BREEZY CONDITIONS WEST OF THE
LARAMIE RANGE.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
THE 12Z NUMERICAL MODEL GUIDANCE HAS REMAINED CONSISTENT DURING
THE PAST FEW DAYS...SO NO MAJOR CHANGES WERE MADE TO THE EXTENDED
FORECAST PERIOD. AN UPPER HIGH PRESSURE RIDGE WILL SLOWLY BUILD
NORTHWARD FROM THE SOUTHERN PLAINS FRIDAY INTO THE EASTERN
PLAINS/MISSISSIPPI VALLEY THROUGH EARLY NEXT WEEK. OUR FORECAST
AREA WILL REMAIN ENTRENCHED IN A SOUTHWESTERLY FLOW ALOFT BETWEEN
THE UPPER RIDGE AXIS TO THE EAST AND UPPER TROUGH AXIS NEAR THE
WEST COAST. CONSEQUENTLY...THE SUBTROPICAL MOISTURE PLUME ALOFT
WILL REMAIN PARKED IN THE VICINITY OF THE INTERMOUNTAIN WEST AND
CONTINENTAL DIVIDE THROUGH THE WEEKEND. THE PREVAILING SURFACE
FEATURE WILL BE A LEE SIDE LOW PRESSURE TROUGH DRAPED ALONG THE
LARAMIE RANGE INTO EASTERN COLORADO. THE COMBINATION OF THE
TROUGH...A MOIST UPSLOPE LOW LEVEL FLOW AND INSTABILITY WILL
RESULT IN WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
OVER THE SOUTHEAST TWO-THIRDS OF THE CWA BOTH FRIDAY AND SATURDAY.
THE RISK FOR THUNDERSTORMS THEN SHIFTS WESTWARD SUNDAY THROUGH
TUESDAY...WITH MOST OF THE PANHANDLE BECOMING CAPPED DUE TO WARMER
MID-LEVEL TEMPERATURES FROM THE INFLUENCE OF THE UPPER RIDGE. HIGH
TEMPERATURES EACH DAY WILL BE ABOVE AVERAGE WITH 700 MB TEMPERATURES
BETWEEN 16 AND 18C. THIS WILL RESULT IN HIGHS IN THE 90S EAST OF
THE LARAMIE RANGE WITH 70S AND 80S TO THE WEST. THE 12Z GFS/MEXMOS
HIGH TEMPERATURES FOR THE PANHANDLE SUNDAY THROUGH TUESDAY SHOW
READINGS FROM 98 TO 101. LOW TEMPERATURES DURING THE PERIOD WILL
REMAIN MILD WITH 50S WEST TO 60S EAST.
&&
.AVIATION...18Z TAF ISSUANCE
STUBBORN LOW CLOUD DECK FROM EARLIER THIS MORNING EAST OF THE
LARAMIE RANGE IS BEGINNING TO BREAK/LIFT SLOWLY EARLY THIS AFTERNOON.
CEILINGS WILL GRADUALLY LIFT TO PREVAILING MVFR FOR THE REMAINDER
OF THE AFTERNOON ACROSS MUCH OF THE NEBRASKA PANHANDLE. OVER
SOUTHEAST WYOMING...VFR WILL PREVAIL. THE EXCEPTION WILL BE PERIODS
OF MVFR VISIBILITIES IN LOCALLY HEAVY RAIN WITH THUNDERSTORMS...ALONG
WITH VARIABLE/GUSTY WINDS TO 35 KT. THE THUNDERSTORMS WILL MOVE TO
THE EAST AND NORTHEAST INTO THE WESTERN PANHANDLE AFTER 22Z.
SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS THE PANHANDLE INTO
THE OVERNIGHT HOURS AS WELL...WITH IFR CEILINGS AND MVFR
VISIBILITIES DEVELOPING LATER TONIGHT AND PERSISTING THROUGH
WEDNESDAY MORNING.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS THROUGH THE WEEK DUE TO
RECENT HEAVY RAINS AND ADDITIONAL WIDESPREAD WETTING RAINFALL
EXPECTED TODAY. SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA
THROUGH THE MIDDLE OF THE WEEK WITH HUMIDITIES TRENDING LOWER WEST
OF THE LARAMIE RANGE STARTING THURSDAY AS SOME DRIER AIR ATTEMPTS
TO PUSH NORTHWARD OUT OF THE SOUTHWESTERN UNITED STATES. BREEZY
SOUTHWEST WINDS WEST OF THE LARAMIE RANGE WILL DEVELOP ON
WEDNESDAY AFTERNOON AND WILL CONTINUE EACH AFTERNOON THROUGH THE
WEEKEND.
&&
.HYDROLOGY...
A FLOOD WARNING REMAINS IN EFFECT FOR THE UPPER NORTH PLATTE AT
SARATOGA THROUGH MIDNIGHT WEDNESDAY. THE LARAMIE RIVER AT LARAMIE
FELL BELOW FLOOD STAGE MONDAY NIGHT. AREA RIVERS AND STREAMS WILL
CONTINUE TO SLOWLY FALL THROUGH THE WEEKEND. ALTHOUGH SUBTROPICAL
MOISTURE WILL REMAIN OVER THE AREA...THUNDERSTORM COVERAGE WILL BE
LESS WIDESPREAD AFTER WEDNESDAY. BRIEF RISES IN AREA RIVERS WILL
BE POSSIBLE TODAY THROUGH WEDNESDAY DUE TO LOCALLY HEAVY
RAINFALL...ESPECIALLY EAST OF THE LARAMIE RANGE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH FROM 4 PM TUESDAY TO 6 AM WEDNESDAY FOR WYZ118-
WYZ119.
NE...FLASH FLOOD WATCH FROM 4 PM TUESDAY TO 6 AM WEDNESDAY FOR NEZ054-
NEZ055.
&&
SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION/HYDROLOGY...JAMSKIHazardous weather outlook, Jul 12, 12:54 PM MDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1254 PM MDT TUE JUL 12 2011 NEZ019>021-054-055-096-WYZ101>103-106>108-117>119-131900- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1254 PM MDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE CONTAINING HAIL AND DAMAGING WINDS. ADDITIONALLY...VERY HEAVY RAINFALL WILL LIKELY ACCOMPANY THESE THUNDERSTORMS. A FLASH FLOOD WATCH HAS BEEN POSTED FOR CHEYENNE...KIMBALL...AND EASTERN LARAMIE COUNTIES INCLUDING THE CITY OF CHEYENNE FROM 4 PM THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-095-WYZ104-105-109>116-131900- DAWES-BOX BUTTE-NORTH SIOUX-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 1254 PM MDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD BY THIS AFTERNOON IN WYOMING AND IN THE EVENING ACROSS THE NEBRASKA PANHANDLE. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...AND VERY HEAVY RAINFALL. THUNDERSTORM ACTIVITY WILL PUSH EAST TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 12, 3:51 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 351 PM MDT TUE JUL 12 2011 WYZ115>117-122245- LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 351 PM MDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY COUNTY UNTIL 445 PM MDT... AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BALDY PEAK...OR 13 MILES NORTHEAST OF LARAMIE. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BALDY PEAK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RE
Special weather statement, Jul 12, 4:30 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 430 PM MDT TUE JUL 12 2011 WYZ116>118-122330- CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 430 PM MDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL 530 PM MDT... AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CRYSTAL LAKE RESERVOIR...OR 17 MILES WEST OF CHEYENNE...MOVING NORTH AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. OTHER STORMS WITH HEAVY RAIN ARE EXPECTED TO MOVE INTO SOUTHWESTERN LARAMIE COUNTY BY 5 PM AND MAY PASS NEAR OR OVER CHEYENNE SHORTLY AFTER THAT. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FEDERAL... I-80 EXIT 345... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 343 AND 358. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 1 AND 6. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RE
Special weather statement, Jul 12, 4:36 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 436 PM MDT TUE JUL 12 2011 WYZ106-115>117-122330- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 436 PM MDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN LARAMIE...EASTERN ALBANY AND EXTREME SOUTHWESTERN PLATTE COUNTIES UNTIL 530 PM MDT... AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH NORTHEAST OF LARAMIE TO NEAR IRON MOUNTAIN. THESE STORMS WERE DRIFTING SLOWLY NORTHEAST. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BALDY PEAK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RE
Special weather statement, Jul 12, 5:08 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 508 PM MDT TUE JUL 12 2011 WYZ106-117-118-130015- CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 508 PM MDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE COUNTY UNTIL 615 PM MDT... AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FEDERAL TO NEAR CHEYENNE...MOVING NORTH AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WARREN AF BASE... HORSE CREEK... WHITAKER... I-25 EXIT 7... I-80 AND I-25 INTERCHANGE... I-25 EXIT 13... I-25 EXIT 21... I-25 EXIT 29... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 354 AND 361. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 5 AND 9. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RE
Special weather statement, Jul 12, 5:22 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 522 PM MDT TUE JUL 12 2011 WYZ117-118-130030- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE 522 PM MDT TUE JUL 12 2011 ...THUNDERSTORMS PRODUCING HEAVY RAIN... AT 515 PM RADAR SHOWED A LINE OF HEAVY THUNDERSTORMS ACROOS MUCH OF WESTERN LARAMIE COUNTY...EXTENDING FROM THE CHEYENNE AREA NORTH NORTHWESTWARD TO NEAR IRON MOUNTAIN. THE STORMS ARE MOVING NORTH AT 15 MPH. VERY HEAVY RAIN IS BEING PRODUCED BY THESE STORMS ALONG WITH GUSTY WINDS AND SOME SMALL HAIL. DUE TO THE SLOW MOVEMENT OF THESE STORMS SOME FLOODING OF DRAINAGES AND LOW LYING AREAS IS POSSIBLE...ALONG WITH MINOR STREET FLOODING. RE
Special weather statement, Jul 12, 5:24 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 524 PM MDT TUE JUL 12 2011 WYZ117-118-130030- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE 524 PM MDT TUE JUL 12 2011 ...THUNDERSTORMS PRODUCING HEAVY RAIN... AT 515 PM RADAR SHOWED A LINE OF HEAVY THUNDERSTORMS ACROSS MUCH OF WESTERN LARAMIE COUNTY...EXTENDING FROM THE CHEYENNE AREA NORTH NORTHWESTWARD TO NEAR IRON MOUNTAIN. THE STORMS ARE MOVING NORTH AT 15 MPH. VERY HEAVY RAIN IS BEING PRODUCED BY THESE STORMS ALONG WITH GUSTY WINDS AND SOME SMALL HAIL. DUE TO THE SLOW MOVEMENT OF THESE STORMS SOME FLOODING OF DRAINAGES AND LOW LYING AREAS IS POSSIBLE...ALONG WITH MINOR STREET FLOODING. RE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:07 PM MDT | Flash Flood Watch | CYS | Laramie | 18 hr |
| Jul 12, 5:36 PM MDT | Flash Flood Warning | CYS | Albany, Goshen, Laramie, Platte | 3 hr |
| Jul 12, 5:53 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 67 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.